# SDR WRNA200600035

- Difficulty date: October 14, 2006
- Submitted: October 26, 2006
- Operation: Air carrier
- Aircraft: N526UP
- Make and model: Boeing 747 212B
- Aircraft serial: 21937
- Aircraft time: 89,568 hours, 16,850 cycles
- Engine: Pwa JT9D7Q
- Engine time: 64,023 hours, 13,491 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Unserviceable
- Location: Nr 3
- Part time: 64,023 hours, 13,491 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E, J
- Precautionary procedure: E

## Discrepancy

DURING CLIMB-OUT OF MIA AT APPROX 18,000 FEET, THERE WAS A LOUD BANG FROM NR 3 ENGINE WITH A SPIKE IN EGT TO 780C AND FLUCTUATING EPR.  ENGINE WAS SHUT DOWN, 19,000 POUNDS OF FUEL WERE DUMPED AND AIRCRAFT RETURNED TO MIA AND MADE A SAFE LANDING.  VISUAL INSPECTION REVEALED EXTENSIVE DAMAGE TO LPT.  ENGINE REPLACED PER TWM B747-71-004 WORK CARD AND PERFORMED ENGINE RUN UP PER TWM B747-71-005A WORK CARD.  AIRCRAFT RETURNED TO SERVICE.
